The FrontalCortex question bank can help you study for the Residency Inservice Training Exam (RITE exam).

Adverse effects of AEDs 12

Topic: Pharmacology

Created on Saturday, December 8 2007 by jdmiles

Last modified on Saturday, December 8 2007.

Which of the following is a hallmark side effect of vigabatrin?

 
        A) Weight gain
 
        B) Hiccups
 
        C) Hyperammonemia
 
        D) Leukopenia
 
        E) Hyperactivity
 

 


Back to the question = Go back to the top of the page.
See another question like this one = Reload a different version of this question ().
Click here for a random question = Load a random question from the database.
Clone this question = Use this question as a template to create a totally NEW question.
Rate this question = Enter detailed rating for this question!
Average user rating for this question = 4 = How users like you have rated this question.
This question was created on December 08, 2007 by jdmiles.
This question was last modified on December 08, 2007.

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

ANSWERS AND EXPLANATIONS




A) weight gain

This answer is incorrect.


Weight gain is a hallmark side effect of valproate and gabapentin, but is less characteristic of vigabatrin.  (See References)

Back to the questionSee another question like this oneClick here for a random questionClone this question Rate this questionAverage user rating for this question = 4
Please log in if you want to rate questions.

 

 

 

 

 

 

 

 

 




B) hiccups

This answer is incorrect.


Hiccups is a hallmark side effect of ethosuximide, but is less characteristic of vigabatrin.  (See References)

Back to the questionSee another question like this oneClick here for a random questionClone this question Rate this questionAverage user rating for this question = 4
Please log in if you want to rate questions.

 

 

 

 

 

 

 

 

 




C) hyperammonemia

This answer is incorrect.


Hyperammonemia is a hallmark side effect of valproate, but is less characteristic of vigabatrin.  (See References)

Back to the questionSee another question like this oneClick here for a random questionClone this question Rate this questionAverage user rating for this question = 4
Please log in if you want to rate questions.

 

 

 

 

 

 

 

 

 




D) leukopenia

This answer is incorrect.


Leukopenia is a hallmark side effect of carbamazepine, but is less characteristic of vigabatrin.  (See References)

Back to the questionSee another question like this oneClick here for a random questionClone this question Rate this questionAverage user rating for this question = 4
Please log in if you want to rate questions.

 

 

 

 

 

 

 

 

 




E) hyperactivity

This answer is correct.


Side effects of vigabatrin include blindness, hyperactivity, depression, irritability, visual field defects, insomnia, and psychosis.  (See References)

Back to the questionSee another question like this oneClick here for a random questionClone this question Rate this questionAverage user rating for this question = 4
Please log in if you want to rate questions.

 

 

 

 

References:

1. Greenwood, R.S. (2000). "Adverse effects of antiepileptic drugs." Epilepsia, 41 Suppl 2 S42-52. (PMID:10885739)
Back to the questionSee another question like this oneClick here for a random questionClone this question Rate this questionAverage user rating for this question = 4
Please log in if you want to rate questions.

 

FrontalCortex.com -- Neurology Review Questions -- Neurology Boards -- Board Review -- Residency Inservice Training Exam -- RITE Exam Review
pharmacology
Adverse effects of AEDs 12
Question ID: 12080712
Question written by J. Douglas Miles, (C) 2006-2009, all rights reserved.
Created: 12/08/2007
Modified: 12/08/2007
Estimated Permutations: 12558000

User Comments About This Question:

0 user entries
Please log in if you'd like to add a comment.